Georgia, 2013Flash Flood in Georgia, July 4, 2013
July 4, 2013 · NWS FFC · 1 event in 1 county or zone
The upper level trough remained in place over the center of the country, with a Bermuda high to the east, leaving the Southeast in a continued prolonged, moist tropical flow. Showers and thunderstorms developed again in the afternoon hours, with one thunderstorm dropping enough rain to result in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper level trough remained in place over the center of the country, with a Bermuda high to the east, leaving the Southeast in a continued prolonged, moist tropical flow. Showers and thunderstorms developed again in the afternoon hours, with one thunderstorm dropping enough rain to result in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 4, 2:30 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT THU JUL 4 2013
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SHOWERS AND THUNDERSTORMS ARE PERSISTING THIS AFTERNOON...WITH BEST
CONVECTIVE ACTIVITY ACROSS THE EASTERN AND NORTHEASTERN PORTIONS OF
THE CWA. HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WIND
ARE THE PRIMARY CONCERNS...AND WITH THE MODELED SHEAR EXPECTED
THROUGH THIS EVENING...COULD NOT RULE OUT BRIEF...WEAK ROTATIONS. DO
NOT ANTICIPATE SEVERE STORMS AT THIS TIME...BUT SOME STRONG STORMS
CAN BE EXPECTED. MCV IN RAIN AREA IN ALABAMA...NORTH OF THE FL
PANHANDLE...IS EXPECTED TO PROGRESS NORTHWARD THROUGH THIS EVENING.
SHORT TERM MODELS INDICATING THIS COULD QUICKLY USHER CONVECTION ON
THE EASTERN PORTION OF THE STATE NORTHWARD INTO THE EVENING
HOURS...WITH DRYING CONDITIONS INTO THE OVERNIGHT HOURS. UNCERTAINTY
IS STILL MODERATE TO HIGH ON HOW ACTIVITY WILL EVOLVE THROUGH
TONIGHT...SO IT IS IMPORTANT TO STAY INFORMED ON CHANGING CONDITIONS.
NEW WPC AND MODEL QPF GUIDANCE INDICATING THAT ADDITIONAL RAINFALL
AMOUNTS OF 1-3 INCHES ARE POSSIBLE ACROSS THE STATE THIS AFTERNOON
THROUGH FRIDAY EVENING. HIGHER RAINFALL AMOUNTS CAN BE EXPECTED IN
LOCATIONS WHERE STORMS TRAIN OVER THE SAME AREA. GIVEN THE SATURATED
SOILS AND THE AMOUNT OF RAINFALL STILL ANTICIPATED...HAVE OPTED TO
CONTINUE THE FLASH FLOOD WATCH THROUGH 00Z SATURDAY. RIVERS AND
CREEKS IN THE AREA REMAIN HIGH AND THE FLOOD RISK IS STILL HIGH.
REMEMBER TO AVOID DRIVING THROUGH FLOODED ROADWAYS OR AROUND
BARRICADES. THE ADDITIONAL RAINFALL AMOUNTS WILL PREVENT AREA RIVERS
AND CREEKS FROM RECEDING AND WILL KEEP WATER LEVELS HIGH.
HAVE CONTINUED WITH CATEGORICAL POPS FOR A LARGE PORTION OF THE AREA
THROUGH THIS EVENING...WITH GOOD CHANCE TO LIKELY POPS PERSISTING
INTO THE EVENING HOURS. UPDATES WILL BE MADE AS NECESSARY FOR LATE
AFTERNOON AND EVENING ACTIVITY AS CONVECTION CONTINUES AND MCV MOVES
INTO THE AREA. HAVE CONTINUED WITH MENTION OF HEAVY RAIN WITH
SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY ACROSS EASTERN
GEORGIA...THROUGH THIS EVENING. AFTER A LULL IN ACTIVITY EXPECTED
TONIGHT...HAVE INCREASED POPS TO LIKELY OR CATEGORICAL AGAIN BY
FRIDAY AFTERNOON AS SWATCH OF MOISTURE REMAINS ENTRENCHED ACROSS
THE REGION. WITH STRONG BERMUDA RIDGE DOMINATING THE REGION JUST OFF
THE EAST COAST...MODELS INDICATING SOME SMALL AMOUNT OF A WESTWARD
PROGRESSION IN THE MOISTURE AXIS...BUT DO NOT EXPECT NORTHERN AND
WESTERN GEORGIA TO ESCAPE ANOTHER DAY OF HEAVIER PRECIP.
SOUTHERLY FLOW COULD PRODUCE SOME GUSTY WINDS TONIGHT...ESPECIALLY
IN THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA...BUT AT THIS TIME
EXPECT WINDS TO REMAIN BELOW WIND ADVISORY CRITERIA.
FOR TEMPERATURES...HAVE TAKEN A BLEND OF MODEL GUIDANCE.
31
.LONG TERM /SATURDAY THROUGH THURSDAY/...
12Z MODEL RUNS SHOW SOME INFLUENCE FROM THE WESTERN ATLANTIC UPPER-
LEVEL RIDGE BY THE BEGINNING OF NEXT WEEK...HOWEVER UNTIL THEN AMPLE
MOISTURE AND DIVERGENT UPPER FLOW TO THE EAST OF THE MIDDLE U.S.
TROUGH WILL KEEP THE REGION VERY WET OVER THE WEEKEND. CURRENT
EXTENDED FORECAST GRIDS HANDLE THIS WELL AND MINIMAL CHANGES MADE AT
THIS TIME. SEE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.
20
/PREV LONG TERM DISCUSSION/
VERY LARGE AND STRONG UPPER LEVEL TROUGH IN PLACE JUST WEST OF THE
MISSISSIPPI RIVER VALLEY WILL CONTINUE TO CONTROL THE WEATHER PATTERN
THROUGH MOST OF THE EXTENDED. THIS RETROGRADING UPPER TROUGH IS
EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS STATES BY THU NIGHT
AS A STRENGTHENING UPPER HIGH MOVES ONSHORE THE MID ATLANTIC COAST.
THIS PATTERN WILL KEEP GA IN VERY MOIST SOUTHERLY FLOW THROUGH THE
WEEKEND. THE FORECAST MODELS ARE SHOWING A PLUME OF RICH MONSOONAL
LIKE MOISTURE MOVING ONSHORE THE GA/SC/NC COAST IN THE SHORT TERM
THEN SPREADING WEST ACROSS THE REST OF THE REGION THROUGH THE
BEGINNING OF NEXT WEEK. THIS PATTERN WILL PUT GA RIGHT UNDER THIS
PLUME THU THROUGH SAT. THE MODELS ARE SHOWING PW VALUES INCREASING TO
NEAR 2 INCHES BY 00Z THU AND STAYING THERE THROUGH 00Z TUE OF NEXT
WEEK. THE WPC 3 TO 5 DAY QPF TOTALS ARE STILL SHOWING 2 TO 4 INCH
TOTALS ACROSS THE STATE WITH ISOLATED HIGHER AMOUNTS. BOTH THE GFS
AND ECMWF SHOW THE AXIS OF THIS PLUME SHIFTING WEST OF THE STATE BY
SUNDAY MORNING...BUT GA STILL STAYS IN MOIST FLOW. BOTH THE GFS AND
ECMWF HAVE BEEN ADVERTISING THIS WEATHER PATTERN FOR ABOUT 5 DAY NOW
SO CONFIDENCE IN THIS OCCURRING IS VERY HIGH.
DEESE
&&
.AVIATION...
18Z UPDATE...
GENERALLY IFR TO MVFR CIGS EXPECTED IN CONVECTION...WITH SOME BREAKS
TO VFR OUTSIDE OF STORMS. EXPECT SHOWERS WITH ISOLATED TS TO CONTINUE
ACROSS THE AREA THROUGH 00Z...WITH SOME MODELS INDICATING BEST
CONVECTION WILL MOVE NORTH AND EAST OF TAF SITES AT THAT TIME. WINDS
EXPECTED TO BE ESE AT 7-12KT...WITH SOME VARIABLE WINDS WITH GUSTS TO
20-25KT IN CONVECTION. OVERNIGHT...CONDITIONS WILL DEGRADE TO IFR BY
06Z...WITH SLOW IMPROVEMENTS TO GENERALLY MVFR THROUGH THE DAY.
SCATTERED TS EXPECTED AGAIN FRI 17-21Z...SO HAVE INCLUDED PROB30
GROUPS TO ADDRESS THIS ACTIVITY.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 83 69 85 / 80 80 60 40
ATLANTA 69 81 69 82 / 80 90 60 50
BLAIRSVILLE 66 76 65 79 / 90 80 70 60
CARTERSVILLE 70 81 69 82 / 90 80 60 60
COLUMBUS 70 83 71 86 / 60 80 60 60
GAINESVILLE 68 79 68 81 / 90 80 70 40
MACON 71 86 70 88 / 60 80 50 40
ROME 70 81 70 82 / 90 80 70 60
PEACHTREE CITY 70 81 69 84 / 80 90 60 50
VIDALIA 73 89 72 90 / 50 50 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.
&&
SHORT TERM...31
LONG TERM....20
AVIATION...31
Hazardous weather outlook, Jul 4, 2:57 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT THU JUL 4 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-052000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
357 PM EDT THU JUL 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE STATE WITH NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED TO CONTINUE. THE GROUND
ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO
FLOODING OR FLASH FLOODING. IN ADDITION...SOME LIMITED DAYTIME
HEATING HAS LEAD TO MODERATE INSTABILITY...ESPECIALLY ACROSS EAST
CENTRAL AND NORTHEAST GEORGIA.
WEATHER HAZARDS EXPECTED...
PERIODS OF MODERATE TO HEAVY RAINFALL DURING THE AFTERNOON HOURS
MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING.
STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND WIND
GUSTS TO 40 MPH OR GREATER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD AS YESTERDAY OR
TODAY...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN
SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTHWEST GEORGIA
LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE
IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO
MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR
ACTIVITIES FOR THE WEEKEND SHOULD MONITOR THE LATEST FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 4, 1:40 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT THU JUL 4 2013
GAZ039-051-062-075-041915-
240 PM EDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN WILKES...WARREN...TALIAFERRO AND GLASCOCK COUNTIES UNTIL 315
PM EDT...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WARRENTON...MOVING NORTHWEST AT 35 MPH.
IN ADDITION TO FREQUENT LIGHTNING...RAINFALL AMOUNTS BETWEEN 0.50 TO
1.25 INCHES CAN BE EXPECTED ACROSS WILKES...WARREN...TALIAFERRO AND
GLASCOCK COUNTIES...INCLUDING AREAS AROUND FIVE POINTS...BEALL
SPRINGS...REESE...WARRENTON...MESENA...CAMAK...NORWOOD...CADLEY...BAR
NETT...RAYTOWN...ROCKY CREEK FIRE
DEPT....CRAWFORDVILLE...SHARON...LUNDBERG AND FICKLIN. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3327 8271 3342 8283 3343 8282 3344 8285
3362 8300 3362 8298 3366 8295 3377 8272
3346 8258 3343 8256 3336 8254 3333 8251
TIME...MOT...LOC 1840Z 151DEG 31KT 3340 8266
30Special weather statement, Jul 4, 2:00 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU JUL 4 2013
GAZ006-008-009-015-016-041945-
300 PM EDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN WHITE...UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES
UNTIL 345 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MOSSY CREEK...MOVING NORTH
AT 40 MPH.
IN ADDITION TO FREQUENT LIGHTNING...RAINFALL AMOUNTS BETWEEN 0.50
AND 1.50 INCHES IN A SHORT PERIOD OF TIME CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...LUMPKIN AND FANNIN COUNTIES...INCLUDING
AREAS AROUND LEAF...MOSSY CREEK...GARLAND...CLEVELAND...PORTER
SPRINGS...QUALATCHEE LAKE...CAMP COLEMAN LAKE...SAUTEE...TURNERS
CORNER...SMITHGALL WOODS CONSERVATION AREA...WHITLEY GAP
SHELTER...UNICOI STATE PARK...ROBERTSTOWN...HELEN AND SUCHES.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3491 8359 3488 8365 3482 8365 3480 8367
3477 8363 3474 8362 3466 8365 3463 8364
3452 8366 3450 8378 3452 8378 3450 8380
3449 8393 3498 8419 3498 8358
TIME...MOT...LOC 1858Z 175DEG 33KT 3456 8378
30Special weather statement, Jul 4, 2:11 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT THU JUL 4 2013
GAZ036>038-047-049-050-059-060-072-073-042000-
311 PM EDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN
WALTON...PUTNAM...OGLETHORPE...OCONEE...MORGAN...JONES...BALDWIN...CL
ARKE...GREENE AND JASPER COUNTIES UNTIL 400 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARMONY...MOVING NORTH AT 40 MPH.
IN ADDITION TO FREQUENT LIGHTNING RAINFALL AMOUNTS BETWEEN 0.50 AND
1.50 INCHES CAN BE EXPECTED IN A SHORT PERIOD OF TIME ACROSS
WALTON...PUTNAM...OGLETHORPE...OCONEE...MORGAN...JONES...BALDWIN...CL
ARKE...GREENE AND JASPER COUNTIES...INCLUDING AREAS AROUND
WARFIELD...ROCKVILLE...CENTRAL GEORGIA EXPERIMENT
STATION...WILLARD...ROCK EAGLE 4-H
CENTER...PHOENIX...EATONTON...LIBERTY...REYNOLDS
PLANTATION...GODFREY...HARMONY...VEAZEY...PARKS MILL...CAREY AND
GREENSBORO. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3336 8316 3334 8314 3331 8315 3328 8323
3326 8323 3325 8326 3324 8325 3321 8327
3313 8344 3373 8363 3402 8333 3341 8308
TIME...MOT...LOC 1910Z 182DEG 33KT 3348 8337
30Special weather statement, Jul 4, 3:43 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT THU JUL 4 2013
GAZ074-085-097-098-112-042130-
443 PM EDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN WASHINGTON...TREUTLEN...MONTGOMERY...LAURENS AND
JOHNSON COUNTIES UNTIL 530 PM EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCOTT...MOVING NORTH AT 40 MPH.
IN ADDITION TO FREQUENT LIGHTNING OF ABOUT 3 STRIKES PER MINUTE...RUNOFF
FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON...TREUTLEN...MONTGOMERY...LAURENS AND JOHNSON
COUNTIES...INCLUDING AREAS AROUND GILLIS
SPRINGS...BLACKVILLE...ORIANNA...ORLAND...ROCKLEDGE...SCOTT...MEEKS..
.LOVETT...SPANN...KITE...WRIGHTSVILLE...NEW HOME...DONOVAN...PRINGLE
AND HARRISON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3229 8263 3309 8299 3310 8264 3309 8264
3303 8260 3302 8255 3264 8251 3258 8260
3253 8257 3251 8265 3249 8250 3233 8248
TIME...MOT...LOC 2042Z 179DEG 33KT 3262 8267
30Special weather statement, Jul 4, 3:49 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUL 4 2013
GAZ053>060-067-068-070>072-042130-
449 PM EDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SPALDING...
PUTNAM...PIKE...MONROE...MERIWETHER...LAMAR...JONES...BUTTS...
COWETA...FAYETTE...HENRY...JASPER AND CLAYTON COUNTIES UNTIL 530 PM
EDT...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS FROM HARALSON TO
RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
SPALDING...PUTNAM...PIKE...MONROE...MERIWETHER...LAMAR...JONES...
BUTTS...COWETA...FAYETTE...HENRY...JASPER AND CLAYTON COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE RUSSELLVILLE...REDBONE...ALDORA...HILLTOP...HOLLONVILLE...
MEANSVILLE...ZEBULON...PIEDMONT...HARALSON...SENOIA...TURIN...
SHARPSBURG...BRENT...MILNER AND BARNESVILLE.
&&
LAT...LON 3355 8449 3355 8446 3359 8446 3365 8441
3365 8435 3345 8393 3337 8386 3341 8384
3316 8342 3292 8375 3285 8389 3285 8405
3290 8413 3299 8413 3299 8425 3306 8435
3325 8473
TIME...MOT...LOC 2048Z 229DEG 30KT 3327 8455 3312 8426
3290 8395
30Local storm report, Jul 4, 4:57 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD WRIGHTSVILLE 32.73N 82.72W
07/04/2013 JOHNSON GA EMERGENCY MNGR
SEVERAL ROADS WASHED OUT IN AND AROUND THE CITY. A COUPLE
HOMES ALSO HAVE WATER IN THEM
&&
30Flash Flood, Johnson
- When
- July 4, 4:57 PM EST to 9:00 PM EST
- Where
- Johnson County, 2.4 mi WNW of Wrightsville to 1.5 mi WSW of Wrightsville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.749, -82.755
The emergency manager reported several roads were washed out in and around Wrightsville. A couple of homes also had water in them.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, July 4, 20132 deaths · 2 events
- Rip Currents in Florida, July 4, 20131 death · 5 injured · 2 events
- Rip Current in North Carolina, July 4, 20131 death · 3 injured · 1 event
- Flash Flood and Damaging Winds in South Carolina, July 4, 20131 death · 50 kt wind · 7 events
- Flash Flooding and Flood in North Carolina, July 4 to 5, 2013$2.8 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Vermont, July 4 to 5, 20131 injured · $875,000 · 8 events
- Hail and Damaging Winds in West Virginia, July 4, 2013$157,000 · 2 in hail · 11 events
- Flash Flooding in Utah, July 4 to 7, 2013$175,000 · 8 events
- Flash Flooding and Flooding in Alabama, July 4 to 6, 2013$60,000 · 21 events
- Flash Flood in New York, July 4, 2013$125,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 10, 2013$35,000 · 26 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2013$80,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456897.